Oklahoma, 2019

Hail and Damaging Winds in Oklahoma, June 1, 2019

June 1, 2019 · NWS OUN · 6 events in 3 counties and zones

A small line of thunderstorms produced isolated wind damage over central Oklahoma on the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A small line of thunderstorms produced isolated wind damage over central Oklahoma on the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 3:58 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 1, 3:58 AM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
458 AM CDT Sat Jun 1 2019

.DISCUSSION...

&&

.AVIATION...
For the 12z TAFs:

Thunderstorms will be the main impact to aviation today. The most
likely time for impact is highlighted in tempo groups and PROB30
groups at each site. It's possible that some mid-level convection
could form early near Woodward, but probablity is higher later in
the day once heating/destabilization occurs. A secondary threat
may be diminishing convection late evening or overnight moving in
from the High Plains. Otherwise VFR conditions and generally light
winds are expected.

&&

.PREV DISCUSSION... /issued 444 AM CDT Sat Jun 1 2019/

DISCUSSION...
A few showers and storms are moving from southeast Colorado into
southwest Kansas this morning. Earlier CAM runs showed a signal of
these moving into northwest Oklahoma this morning, although the
latest runs have backed off of that scenario somewhat this
morning. Will still keep some chance POPs in the far northwest
this morning ahead of these. Some widely scattered redevelopment
will be possible this afternoon across the area (most likely
northwest), but the more widespread precipitation will approach
the area from the High Plains tonight and into tomorrow morning
and moving across the area during the day. Another area of storms
develops on the High Plains again on Sunday afternoon and evening
and makes a run for the area Sunday night into Monday with some
decent amounts of precipitation forecast, and will include the
mention of heavy rainfall Sunday night across the north and
central.

Although pattern begins to shift Monday/Tuesday with the upper
ridge moving toward the area, it still looks like at least one
shortwave rides over the ridge and brings high rain chances again
Tuesday night. High precipitation chances continue into Wednesday
and Thursday with the primary upper low finally ejecting and
approaching the Plains from the west/southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  66  82  66 /  20  40  60  60
Hobart OK         88  66  83  67 /  20  50  60  60
Wichita Falls TX  89  69  86  70 /  20  40  60  40
Gage OK           87  61  81  62 /  30  50  40  60
Ponca City OK     87  64  81  64 /  20  40  30  60
Durant OK         89  70  86  70 /  20  30  60  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/26/12
Hazardous weather outlook, Jun 1, 3:55 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
455 AM CDT Sat Jun 1 2019

OKZ004>048-050>052-TXZ083>090-021000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
455 AM CDT Sat Jun 1 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

.Thunderstorms...
There is a slight risk of severe thunderstorms late this afternoon
and tonight across northern and western Oklahoma and western north
Texas.

Location...
The slight risk area is northwest of a line from Stillwater to
Okarche to Fort Cobb to Frederick Oklahoma to Seymour Texas.

Timing...
5 PM to 3 AM.

Impacts...
Winds up to 60 to 70 mph.
Hail up to golf ball size.

Discussion...
Thunderstorms are expected to develop over the High Plains of
eastern Colorado, western Kansas and the western panhandles this
afternoon and move east and southeast potentially reaching
portions of western Oklahoma and western north Texas late this
afternoon. Storms will become more widespread overnight. The
primary threat will be strong and potentially damaging winds with
these storms, although some large hail may also occur. Locally
heavy rainfall will also be possible.

Storm spotter groups and emergency management personnel across the
slight risk area should prepare for potential severe weather
operations late this afternoon through early Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
An active weather pattern will persist over the next seven days
with at least a chance of thunderstorms each day somewhere over
Oklahoma and north Texas. There is a marginal risk of severe
weather across much of the area on Sunday and Sunday night, and
again over northwest Oklahoma on Monday and Monday night. Locally
heavy rainfall and flooding will also be possible, especially on
Sunday night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 1, 6:54 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
754 AM CDT Sat Jun 1 2019

OKZ004-011330-
Harper OK-
754 AM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 830
AM CDT...

AT 750 AM CDT, a severe thunderstorm was located 8 miles southwest of
Englewood, moving southeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts to 40 MPH...

Locations impacted include...
Laverne and Rosston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.

&&

LAT...LON 3689 9966 3666 9985 3677 10000 3700 10000
      3700 9991
TIME...MOT...LOC 1250Z 305DEG 31KT 3698 10012

WR

The radar

The Dodge City radar (KDDC), 117 km away, was scanning. The volume nearest the first event began at 13:47 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Harper

When
June 1, 7:46 AM CST
Where
Harper County, Laverne
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.710, -99.900

Dispach reported dime size hail. Time is radar estimate.

Hail, Oklahoma

When
June 1, 12:23 PM CST
Where
Oklahoma County, 5.97 mi NNW of The Village
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
35.650, -97.590

Report relayed through nwschat.

Hail, Oklahoma

When
June 1, 12:24 PM CST
Where
Oklahoma County, 5.59 mi NNW of The Village
Measured
0.88 in hail
Reported by
Social Media
Coordinates
35.640, -97.600

Nickel and dime sized hail from a twitter report.

Thunderstorm Wind, Oklahoma

When
June 1, 12:28 PM CST
Where
Oklahoma County, 1.32 mi ESE of Warr Acres
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
35.510, -97.600

Reported from Twitter.

Hail, Canadian

When
June 1, 12:48 PM CST
Where
Canadian County, 0.56 mi E of Mustang
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.390, -97.710

Report relayed through nwschat.

Thunderstorm Wind, Oklahoma

When
June 1, 1:13 PM CST
Where
Oklahoma County, 0.46 mi NNW of Del City
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.456, -97.444

Large tree fell on house at 4100 block of SE 9TH. Relayed through nwschat.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832400, 832401, 832405, 832406, 832407, 832410.